Follow
Share

After being diagnosed with costo chondritis, my husband was prescribed Voltaren.. He slowly began to feel better after what seemed like a very long time.
What we've now noticed after using this medication is his upper chest frame/skin/muscles from shoulder to shoulder are very tender to the touch.
I don't dare give him a hug or touch him there. Of course the adverse reactions, warnings etc were all included in the box.
I can't understand how something such as the gel can make such a difference in helping one way and making things worse in another. It's like you pick one of the two evils, damned if you do and damned don't..
Thanks for listening.
Maure

This discussion has been closed for comment. Start a New Discussion.
Find Care & Housing
He might even be allergic to something in the gel. Hey Jeanne, remember the Stefans-Gibbs law of side effects? I guess it isn't going to be repealed anytime soon :-)
(2)
Report

Go back to the doctor and discuss reasons why the medication isn't working. Many medications involve a trade-off between comfort and side effects. Voltaren only relieves the symptoms, it does not cure the disease.
(1)
Report

Maure, unfortunately it is often a case of picking among the evils. Be sure your husband's doctor knows about this side effect. Sometimes (but not always) a different drug or different dosage can be tried.

You know that each human body is absolutely unique. It is what enables us to recognize our sister's voice on the phone and our husband in a crowd. It also means that a drug that works a miracle for some people is actually harmful to someone else.

Good luck as you work with the doctor to optimize your choices!
(2)
Report

Subscribe to
Our Newsletter